MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER

C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during catheter placement the client discovered that the guidewire had punctured the catheter and protruded, rendering the catheter unusable.A new catheter was subsequently placed via the patient's contralateral vessel.No further details available or provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged catheter was confirmed, and was determined to be use-related.One 4 fr single lumen groshong nxt clearvue catheter with a stiffening stylet inserted was returned for evaluation.An initial visual observation showed use residue on the returned sample.The catheter was flushed and pressurized with water using a 12 ml syringe.A leak was observed in the catheter tubing just proximal to the valve.A microscopic observation revealed an uneven split in the blue section of the catheter tubing where the leak was found.The catheter was dissected for inspection of the inner wall and the puncture was observed to be slightly larger on the interior of the catheter.The catheter material was observed to be slightly depressed around the area of the split suggesting the tubing was punctured from within, most likely by the internal stiffening stylet.This can occur due to excessive manipulation of the stiffening stylet within the catheter, poor hydration of the stylet, and/or advancement of the stylet and/or catheter against resistance.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG CATHETER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23583949
Report Number3006260740-2025-08743
Device Sequence Number9222948
Product Code LJS
UDI-Device Identifier00801741035326
UDI-Public(01)00801741035326(11)241030(17)270731(10)REJV2716
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7717405
Device Lot NumberREJV2716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer12/24/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown